Vol 2, Supp. B (2011)
Case report
Published online: 2012-02-28

open access

Page views 730
Article views/downloads 5811
Get Citation

Connect on Social Media

Connect on Social Media

Major molecular response achieved after nilotinib therapy in the patient suffering from chronic myeloid leukemia with hematologic toxicity associated with imatinib and dasatinib therapy

Tomasz Sacha

Abstract

Hematologic toxicity associated with tyrosine kinase inhibitors (TKI) administration could be the cause of treatment failure due to transient therapy interruptions and drug dose reductions. The case of patient with hematologic toxicity (anemia, grade 3 neutropenia and thrombocytopenia) of imatinib and dasatinib therapy is presented. Frequent and long-lasting treatment interruptions and significant dasatinib dose reduction resulted in non optimal response. The hematologic toxicity resolved completely under nilotinib therapy and complete cytogenetic response followed by major molecular response has been achieved. Recurrent hematologic toxicity associated with second generation TKI used as a second-line treatment does not exclude a good tolerance of therapy with the next available inhibitor, which creates a chance for good response.

Article available in PDF format

View PDF (Polish) Download PDF file



Hematology in Clinical Practice